Alert archive / Georgia / River Flood Advisories in 2009
River Flood Advisory 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood advisory at Mar 31, 2009, 12:05 PM EDT for Lowndes County, Georgia. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 12:05 PM EDT (16:05 UTC)
- Expired
- Apr 1, 2009, 11:59 PM EDT
- In force
- 36 hr
- Issued by
- NWS Tallahassee, FL
County Lowndes County, GA
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 21.02 ft at Apr 2, 2009, 11:00 PM EDT.
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 12:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Mar 31, 12:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT TUE MAR 31 2009
.DISCUSSION...SHOWERS AND THUNDERSTORMS ARE GRADUALLY ON THE
INCREASE TO THE NW OF THE CWA...WITH A FEW WORKING THEIR WAY INTO SE
AL AND THE FL PANHANDLE...AS THE LARGE SPRAWLING UPPER LOW OVER
SOUTHERN MN AND THE DAKOTAS HEADS SLOWLY OFF TO THE NE. AT THE SAME
TIME...THE SUBTROPICAL JET IS BECOMING INCREASINGLY ACTIVE NEAR THE
GULF COAST...WITH NUMEROUS SHOWERS AND THUNDERSTORMS BEGINNING TO
FIRE ACROSS CENTRAL AL...MS...AND LA....SO THE PROSPECTS FOR HEAVY
RAINFALL STILL APPEAR ON TRACK FOR THE CWA LATER TODAY AND
TONIGHT...SO ALL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS
AND UPDATES FROM THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. OVER
THE COASTAL WATERS...WINDS CONTINUE TO GRADUALLY INCREASE OUT OF THE
SOUTHEAST...BUT ARE GENERALLY REMAINING IN THE 10 TO 15 KT RANGE FOR
THE PRESENT TIME AS THE MAIN SFC LOW IS STILL WELL OFF TO THE NW.
&&
.AVIATION...CLOUD COVERAGE AND SHOWERS WILL CONTINUE TO INCREASE
THROUGH THE 24 HR TAF CYCLE AND BEYOND. MVFR CIGS WITH BRIEF PERIODS
OF IFR CIGS IN SHOWERS AND STORMS WILL OVERSPREAD THE AREA THROUGH
THE DAY TODAY FROM WEST TO EAST. VSBYS WILL ALSO BECOME A CONCERN IN
THE HEAVIER SHOWERS AND STORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE LOCAL AREA LATER THIS EVENING WITH A COLD FRONT APPROACHING FROM
THE WEST. WINDS WILL REMAIN OUT OF THE SE THROUGH MOST OF THE
DAY...THEN BECOME SW LATER THIS EVENING AND INTO TONIGHT.
&&
.HYDROLOGY...MOST AREA RIVERS AND STREAMS HAVE CRESTED OR ARE
NEARING THE CREST FROM THE WEEKENDS HEAVY RAINFALL. HOWEVER...WITH
THE FORECAST OF ADDITIONAL HEAVY RAIN...ADDITIONAL RISES ARE VERY
LIKELY BY THE END OF THE WEEK. PLEASE SEE OUR LOCAL ADVANCED
HYDROLOGICAL PREDICTION SERVICE WEB PAGE AT
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
FOR DETAILS...BUT KEEP IN MIND THAT THESE FORECASTS ONLY INCLUDE
FUTURE QUANTITATIVE RAINFALL FORECASTS FOR THE NEXT 24 HOURS...SO
ONCE ALL IS SAID AND DONE WITH THIS EXPECTED RAINFALL EVENT WHICH
MAY PRODUCE WIDESPREAD 3 TO 5 INCH AMOUNTS WITH ISOLATED 6 TO 8 INCH
TOTALS...THE ACTUAL CRESTS MAY BE SIGNIFICANTLY HIGHER THAN CURRENTLY
PREDICTED AT MANY OF THE ACTUAL RIVER LOCATIONS. THEREFORE...ALL
INTERESTS NEAR AREA RIVERS ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE ON THIS
POTENTIALLY DANGEROUS SITUATION...AND FOLLOW THE ADVICE OF LOCAL LAW
ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS SHOULD EVACUATIONS
BECOME NECESSARY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
GA...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TURNER...WORTH.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TIFT COUNTY FOR
A POSSIBLE DAM FAILURE.
FL...FLASH FLOOD WATCH FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON
THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LEON...
LIBERTY...WAKULLA...WASHINGTON.
GM...NONE.
&&
GOULD/GIBBSHazardous weather outlook, Mar 31, 5:53 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 AM EDT TUE MAR 31 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 553 AM EDT TUE MAR 31 2009 /453 AM CDT TUE MAR 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA FROM THIS AFTERNOON THROUGH THURSDAY MORNING... ...HEAVY RAIN AND POSSIBLE SEVERE WEATHER EXPECTED TONIGHT INTO WEDNESDAY AND AGAIN THURSDAY... A SERIES OF STORM SYSTEMS WILL AFFECT THE REGION BEGINNING LATE THIS AFTERNOON INTO TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OVER THE FLORIDA PANHANDLE...SPREADING NORTHEAST ACROSS THE ENTIRE AREA BY EARLY THIS EVENING. PERIODS OF HEAVY RAIN ARE EXPECTED TONIGHT WITH RAINFALL ACCUMULATIONS OF 2 TO 3 INCHES BY MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS WILL ONLY SERVE TO EXACERBATE THE ONGOING FLOODING SITUATION ACROSS THE REGION. IN ADDITION TO THE HEAVY RAINFALL...THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT. THE MAIN THREAT FROM THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS...WITH THE HIGHEST PROBABILITIES IN THE EASTERN FLORIDA PANHANDLE. MANY AREA RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION...OR REFER TO OUR LOCAL ADVANCED HYDROLOGICAL PREDICTION SERVICE WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE WET WEATHER PATTERN WILL CONTINUE THROUGH LATE THURSDAY AS A SERIES OF STORM SYSTEMS IMPACT THE SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE DAY WEDNESDAY INTO THURSDAY. ANOTHER ROUND OF POTENTIALLY HEAVY RAIN IS EXPECTED THURSDAY AND THURSDAY NIGHT. STORM TOTAL PRECIPITATION AMOUNTS MAY EXCEED 7 INCHES WITH LOCALLY HIGHER AMOUNTS. THIS WILL CONTINUE TO WORSEN THE FLOODING SITUATION ACROSS THE AREA. IN ADDITION...SEVERE STORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT. THE BEST CHANCE OF SEVERE WEATHER APPEARS TO BE THURSDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS...HAIL...AND TORNADOES ALL A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:33 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 6 days |
| Mar 31, 8:00 AM EDT | River Flood Warning | TAE | Walton | 6 days |
| Mar 31, 11:55 AM EDT | River Flood Advisory | TAE | Holmes, Washington | 36 hr |
| Mar 31, 4:26 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 64 min |
| Mar 31, 4:34 PM EDT | Tornado Warning | TAE | Walton | 41 min |
| Mar 31, 5:03 PM EDT | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 117 min |
| Mar 31, 5:07 PM EDT | Tornado Warning | TAE | Jackson | 38 min |
| Mar 31, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 48 min |
| Mar 31, 5:50 PM EDT | Tornado Warning | TAE | Jackson | 25 min |
| Mar 31, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 41 min |
| Mar 31, 6:28 PM EDT | Tornado Warning | TAE | Calhoun, Jackson, Liberty | 47 min |
| Mar 31, 6:54 PM EDT | Flash Flood Warning | TAE | Gadsden, Leon, Liberty | 51 min |
| Mar 31, 7:34 PM EDT | Flash Flood Warning | TAE | Jefferson, Leon | 41 min |
| Mar 31, 7:34 PM EDT | Tornado Warning | TAE | Madison, Taylor | 41 min |
| Mar 31, 8:43 AM EDT | River Flood Warning | TAE | Clay | 26 hr |
| Mar 31, 4:51 PM EDT | Tornado Warning | TAE | Baker, Mitchell | 39 min |
| Mar 31, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin | 29 min |
| Mar 31, 5:27 PM EDT | Tornado Warning | TAE | Colquitt, Mitchell | 48 min |
| Mar 31, 5:29 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Tift, Worth | 46 min |
| Mar 31, 6:17 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 43 min |
| Mar 31, 6:22 PM EDT | Tornado Warning | TAE | Colquitt, Cook, Tift | 23 min |
| Mar 31, 6:43 PM EDT | Tornado Warning | TAE | Colquitt, Cook | 26 min |
| Mar 31, 6:44 PM EDT | Flash Flood Warning | TAE | Berrien, Brooks, Colquitt, Cook, Thomas, Tift | 46 min |
| Mar 31, 6:57 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 48 min |
| Mar 31, 7:31 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 44 min |
| Mar 31, 11:55 AM EDT | River Flood Advisory | TAE | Dale | 36 hr |
| Mar 31, 11:55 AM EDT | River Flood Advisory | TAE | Geneva | 36 hr |
Nearby
River Flood Advisories in Georgia, 2009Every river flood advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.